May  2013, 33(5): 2221-2239. doi: 10.3934/dcds.2013.33.2221

Existence of multidimensional non-isothermal phase transitions in a steady van der Waals flow

1. 

Business information management school, Shanghai institute of foreign trade, 1900 Wenxiang Rd., Shanghai 201620, China

Received  March 2011 Revised  September 2012 Published  December 2012

This paper is concerned with the existence of multi-dimensional non-isothermal subsonic phase transitions in a steady supersonic flow with the van der Waals type state function. Due to the subsonic property, the Lax entropy inequality [15] is no longer valid for subsonic phase transitions. Hence, physical admissible planar waves are chosen by the viscosity capillarity criterion [24]. Based on the uniform stability result in [28], we perform the iteration scheme [20] and establish the existence.
Citation: Shu-Yi Zhang. Existence of multidimensional non-isothermal phase transitions in a steady van der Waals flow. Discrete & Continuous Dynamical Systems - A, 2013, 33 (5) : 2221-2239. doi: 10.3934/dcds.2013.33.2221
References:
[1]

S. Alinhac, Existence d'ondes de raréfaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels,, Comm. Partial Differential Equaitons, 14 (1989), 173.  doi: 10.1080/03605308908820595.  Google Scholar

[2]

N. Bedjaoui and P. G. LeFloch, Diffusive-dispersive traveling waves and kinetic relations,, Proc. Royal Soc. Edinburgh, 132 (2002), 545.  doi: 10.1017/S0308210500001773.  Google Scholar

[3]

S. Benzoni-Gavage, Nonuniqueness of phase transitions near the Maxwell line,, Proc. Amer. Math. Soc., 127 (1999), 1183.  doi: 10.1090/S0002-9939-99-04719-X.  Google Scholar

[4]

S. Benzoni-Gavage, Stability of multi-dimensional phase transitions in a van der Waals fluid,, Nonlinear Analysis, 31 (1998), 243.  doi: 10.1016/S0362-546X(96)00309-4.  Google Scholar

[5]

S. Benzoni-Gavage, Stability of subsonic planar phase boundaries in a van der Waals fluid,, Arch. Rational Mech. Anal., 150 (1999), 23.  doi: 10.1007/s002050050179.  Google Scholar

[6]

S. Chen, Global existence of supersonic flow past a curved convex wedge,, J. Partial Differential Equation, 11 (1998), 43.   Google Scholar

[7]

R. Courant and K. O. Friedrichs, "Supersonic Flow and Shock Waves,", Springer-Verlag, (1977).   Google Scholar

[8]

J. F. Coulombel and P. Secchi, The stability of compressible vortex sheets in two space dimensions,, Indiana Univ. Math. J., 53 (2004), 941.  doi: 10.1512/iumj.2004.53.2526.  Google Scholar

[9]

J. F. Coulombel and P. Secchi, Nonlinear compressible vortex sheets in two space dimensions,, Preprint., ().   Google Scholar

[10]

H. Fan and M. Slemrod, Dynamic flows with liquid/vapor phase transitions,, in, (2002), 373.  doi: 10.1016/S1874-5792(02)80011-8.  Google Scholar

[11]

M. Grinfeld, Nonisothermal dynamic phase transitions,, Quarterly Appl. Math., 47 (1989), 71.   Google Scholar

[12]

H. Hattori, The Riemann problem for a van der Waals fluid with entropy rate admissibility criterion nonisothermal case,, J. Differential Equation, 65 (1986), 158.  doi: 10.1016/0022-0396(86)90031-8.  Google Scholar

[13]

H. O. Kreiss, Initial boundary value problems for hyperbolic systems,, Comm. Pure Appl. Math., 23 (1970), 227.   Google Scholar

[14]

D. J. Korteweg, Sur la forme que prennent leéquation des fluides si l'on tient compte des forces capilaires par des variantions densité,, Arch. Néer. Sci. Exactes Sér., 2 (1901), 1.   Google Scholar

[15]

P. D. Lax, Hyperbolic systems of conservation laws. II,, Comm. Pure Appl. Math., 10 (1957), 537.   Google Scholar

[16]

P. G. LeFloch, Propagating phase boundaries: formulation of the problem and existence via the Glimm method,, Arch. Rational Mech. Anal., 123 (1993), 153.  doi: 10.1007/BF00695275.  Google Scholar

[17]

P. G. LeFloch, "Hyperbolic Systems of Conservation Laws. The Theory of Classical and Nonclassical Shock Waves,", ETH Lectures in Mathematics, (2002).  doi: 10.1007/978-3-0348-8150-0.  Google Scholar

[18]

W. Lien and T. P. Liu, Nonlinear stability of a self-similar 3-dimensional gas flow,, Commun. Math. Phys., 204 (1999), 525.  doi: 10.1007/s002200050656.  Google Scholar

[19]

A. Majda, The stability of multi-dimensional shock fronts,, Mem. Amer. Math. Soc., 275 (1983), 1.   Google Scholar

[20]

A. Majda, The existence of multi-dimensional shock fronts,, Mem. Amer. Math. Soc., 281 (1983), 1.   Google Scholar

[21]

G. Métivier, Stability of multimensional shock fronts,, in, 47 (2001), 25.   Google Scholar

[22]

C. S. Morawetz, On a weak solution for transonic flow problem,, Comm. Pure Appl. Math., 38 (1985), 423.  doi: 10.1002/cpa.3160380610.  Google Scholar

[23]

M. Shearer, Nonuniqueness of admissible solutions of Riemann initial value problem for a system of conservation laws of mixed type,, Arch. Rational Mech. Anal., 93 (1986), 45.  doi: 10.1007/BF00250844.  Google Scholar

[24]

M. Slemrod, Admissibility criteria for propagating phase boundaries in a van der Waals fluid,, Arch. Rational Mech. Anal., 81 (1983), 301.  doi: 10.1007/BF00250857.  Google Scholar

[25]

M. Slemrod, Dynamic phase transitions in a van der waals fluid,, J. Differential Equations, 52 (1984), 1.  doi: 10.1016/0022-0396(84)90130-X.  Google Scholar

[26]

Y.-G. Wang and Z. Xin, Stability and existence of multidimensional subsonic phase transitions,, Acta Math. Appl. Sinica, 19 (2003), 529.  doi: 10.1007/210255-003-0130-2.  Google Scholar

[27]

S.-Y. Zhang, Existence of travelling waves in non-isothermal phase dynamics,, J. Hyperbolic Differential Equations, 4 (2007), 391.  doi: 10.1142/S0219891607001197.  Google Scholar

[28]

S.-Y. Zhang, Stability of non-isothermal phase transitions in a steady van der waals flow,, Preprint., ().   Google Scholar

[29]

S.-Y. Zhang, Discontinuous solutions to the Euler equations in a van der Waals fluid,, Appl. Math. Letters, 20 (2007), 170.  doi: 10.1016/j.aml.2006.03.010.  Google Scholar

[30]

Y. Zhang, Global existence of steady supersonic potential flow past a curved wedge with a piecewise smooth boundary,, SIAM J. Math. Anal., 31 (1999), 166.  doi: 10.1137/S0036141097331056.  Google Scholar

show all references

References:
[1]

S. Alinhac, Existence d'ondes de raréfaction pour des systèmes quasi-linéaires hyperboliques multidimensionnels,, Comm. Partial Differential Equaitons, 14 (1989), 173.  doi: 10.1080/03605308908820595.  Google Scholar

[2]

N. Bedjaoui and P. G. LeFloch, Diffusive-dispersive traveling waves and kinetic relations,, Proc. Royal Soc. Edinburgh, 132 (2002), 545.  doi: 10.1017/S0308210500001773.  Google Scholar

[3]

S. Benzoni-Gavage, Nonuniqueness of phase transitions near the Maxwell line,, Proc. Amer. Math. Soc., 127 (1999), 1183.  doi: 10.1090/S0002-9939-99-04719-X.  Google Scholar

[4]

S. Benzoni-Gavage, Stability of multi-dimensional phase transitions in a van der Waals fluid,, Nonlinear Analysis, 31 (1998), 243.  doi: 10.1016/S0362-546X(96)00309-4.  Google Scholar

[5]

S. Benzoni-Gavage, Stability of subsonic planar phase boundaries in a van der Waals fluid,, Arch. Rational Mech. Anal., 150 (1999), 23.  doi: 10.1007/s002050050179.  Google Scholar

[6]

S. Chen, Global existence of supersonic flow past a curved convex wedge,, J. Partial Differential Equation, 11 (1998), 43.   Google Scholar

[7]

R. Courant and K. O. Friedrichs, "Supersonic Flow and Shock Waves,", Springer-Verlag, (1977).   Google Scholar

[8]

J. F. Coulombel and P. Secchi, The stability of compressible vortex sheets in two space dimensions,, Indiana Univ. Math. J., 53 (2004), 941.  doi: 10.1512/iumj.2004.53.2526.  Google Scholar

[9]

J. F. Coulombel and P. Secchi, Nonlinear compressible vortex sheets in two space dimensions,, Preprint., ().   Google Scholar

[10]

H. Fan and M. Slemrod, Dynamic flows with liquid/vapor phase transitions,, in, (2002), 373.  doi: 10.1016/S1874-5792(02)80011-8.  Google Scholar

[11]

M. Grinfeld, Nonisothermal dynamic phase transitions,, Quarterly Appl. Math., 47 (1989), 71.   Google Scholar

[12]

H. Hattori, The Riemann problem for a van der Waals fluid with entropy rate admissibility criterion nonisothermal case,, J. Differential Equation, 65 (1986), 158.  doi: 10.1016/0022-0396(86)90031-8.  Google Scholar

[13]

H. O. Kreiss, Initial boundary value problems for hyperbolic systems,, Comm. Pure Appl. Math., 23 (1970), 227.   Google Scholar

[14]

D. J. Korteweg, Sur la forme que prennent leéquation des fluides si l'on tient compte des forces capilaires par des variantions densité,, Arch. Néer. Sci. Exactes Sér., 2 (1901), 1.   Google Scholar

[15]

P. D. Lax, Hyperbolic systems of conservation laws. II,, Comm. Pure Appl. Math., 10 (1957), 537.   Google Scholar

[16]

P. G. LeFloch, Propagating phase boundaries: formulation of the problem and existence via the Glimm method,, Arch. Rational Mech. Anal., 123 (1993), 153.  doi: 10.1007/BF00695275.  Google Scholar

[17]

P. G. LeFloch, "Hyperbolic Systems of Conservation Laws. The Theory of Classical and Nonclassical Shock Waves,", ETH Lectures in Mathematics, (2002).  doi: 10.1007/978-3-0348-8150-0.  Google Scholar

[18]

W. Lien and T. P. Liu, Nonlinear stability of a self-similar 3-dimensional gas flow,, Commun. Math. Phys., 204 (1999), 525.  doi: 10.1007/s002200050656.  Google Scholar

[19]

A. Majda, The stability of multi-dimensional shock fronts,, Mem. Amer. Math. Soc., 275 (1983), 1.   Google Scholar

[20]

A. Majda, The existence of multi-dimensional shock fronts,, Mem. Amer. Math. Soc., 281 (1983), 1.   Google Scholar

[21]

G. Métivier, Stability of multimensional shock fronts,, in, 47 (2001), 25.   Google Scholar

[22]

C. S. Morawetz, On a weak solution for transonic flow problem,, Comm. Pure Appl. Math., 38 (1985), 423.  doi: 10.1002/cpa.3160380610.  Google Scholar

[23]

M. Shearer, Nonuniqueness of admissible solutions of Riemann initial value problem for a system of conservation laws of mixed type,, Arch. Rational Mech. Anal., 93 (1986), 45.  doi: 10.1007/BF00250844.  Google Scholar

[24]

M. Slemrod, Admissibility criteria for propagating phase boundaries in a van der Waals fluid,, Arch. Rational Mech. Anal., 81 (1983), 301.  doi: 10.1007/BF00250857.  Google Scholar

[25]

M. Slemrod, Dynamic phase transitions in a van der waals fluid,, J. Differential Equations, 52 (1984), 1.  doi: 10.1016/0022-0396(84)90130-X.  Google Scholar

[26]

Y.-G. Wang and Z. Xin, Stability and existence of multidimensional subsonic phase transitions,, Acta Math. Appl. Sinica, 19 (2003), 529.  doi: 10.1007/210255-003-0130-2.  Google Scholar

[27]

S.-Y. Zhang, Existence of travelling waves in non-isothermal phase dynamics,, J. Hyperbolic Differential Equations, 4 (2007), 391.  doi: 10.1142/S0219891607001197.  Google Scholar

[28]

S.-Y. Zhang, Stability of non-isothermal phase transitions in a steady van der waals flow,, Preprint., ().   Google Scholar

[29]

S.-Y. Zhang, Discontinuous solutions to the Euler equations in a van der Waals fluid,, Appl. Math. Letters, 20 (2007), 170.  doi: 10.1016/j.aml.2006.03.010.  Google Scholar

[30]

Y. Zhang, Global existence of steady supersonic potential flow past a curved wedge with a piecewise smooth boundary,, SIAM J. Math. Anal., 31 (1999), 166.  doi: 10.1137/S0036141097331056.  Google Scholar

[1]

Zhigang Pan, Chanh Kieu, Quan Wang. Hopf bifurcations and transitions of two-dimensional Quasi-Geostrophic flows. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021025

[2]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[3]

Michael Schmidt, Emmanuel Trélat. Controllability of couette flows. Communications on Pure & Applied Analysis, 2006, 5 (1) : 201-211. doi: 10.3934/cpaa.2006.5.201

[4]

Michael Grinfeld, Amy Novick-Cohen. Some remarks on stability for a phase field model with memory. Discrete & Continuous Dynamical Systems - A, 2006, 15 (4) : 1089-1117. doi: 10.3934/dcds.2006.15.1089

[5]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Sewoong Kim, Doo Seok Lee. Turing instability and dynamic phase transition for the Brusselator model with multiple critical eigenvalues. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021035

[6]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[7]

Charles Amorim, Miguel Loayza, Marko A. Rojas-Medar. The nonstationary flows of micropolar fluids with thermal convection: An iterative approach. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2509-2535. doi: 10.3934/dcdsb.2020193

[8]

Misha Bialy, Andrey E. Mironov. Rich quasi-linear system for integrable geodesic flows on 2-torus. Discrete & Continuous Dynamical Systems - A, 2011, 29 (1) : 81-90. doi: 10.3934/dcds.2011.29.81

[9]

A. Kochergin. Well-approximable angles and mixing for flows on T^2 with nonsingular fixed points. Electronic Research Announcements, 2004, 10: 113-121.

[10]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[11]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[12]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[13]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[14]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[15]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[16]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[17]

Zhouxin Li, Yimin Zhang. Ground states for a class of quasilinear Schrödinger equations with vanishing potentials. Communications on Pure & Applied Analysis, 2021, 20 (2) : 933-954. doi: 10.3934/cpaa.2020298

[18]

Yimin Zhang, Youjun Wang, Yaotian Shen. Solutions for quasilinear Schrödinger equations with critical Sobolev-Hardy exponents. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1037-1054. doi: 10.3934/cpaa.2011.10.1037

[19]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[20]

Bernold Fiedler, Carlos Rocha, Matthias Wolfrum. Sturm global attractors for $S^1$-equivariant parabolic equations. Networks & Heterogeneous Media, 2012, 7 (4) : 617-659. doi: 10.3934/nhm.2012.7.617

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (43)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]